What causes persistent pain in ribs?

default
Posted on Thu, 18 Jun 2015 in Bones, Muscles and Joints
Question: My ribs have been hurting for 6 months. I am a 67 yr old woman ,120 lbs. eat very healthy. Been to emergency room in Feb and several drs. P.A told me to take Tylenol . Doesn't help. I have Barrett"s Syndrome that is all I can take. Going to certified nutritionist . Trying to find relief. Can't find problem but my ribs still hurt . My Back between should blades hurt some days . It doesn't hurt to press on ribs.
doctor
Answered by Dr. Muhammad Hanif 1 hour later
Brief Answer:
Main issue is Barrettes Esophagus

Detailed Answer:
Welcome wyndepcone!
I am Dr. Hanif and I have a vast experience in the field of Ottorhinolaryngology, Head and Neck surgery and Gastroentrology.
I have gone through your case thoroughly and want to reassure you that its not actually the ribs that are hurting you. Its all due to Barrettes Oesophagus which is causing pain referred to the areas of your concern. It also leads to Gastroesophageal reflux disease if problem is chronic. That means the stomach acid(HCl) regurgitates to the food pipe(esophagus) and you feel heart burn, feels like ribs are painful.
I will be more than happy to assist you properly if you give some details:
1.is there some relation of the pain sensation with meals? Increases/decreases before /or/ after meals?
2.Anything that helps relieve this pain?
3.Nausea,Vomiting? Bitter taste in mouth and Pharyngitis??


If a patient comes to my clinic with this problem I will prescribe Capsule Omeprazole40mg twice daily before meals and Tablet Itopride10mg three times a day for 2 weeks and see a follow up thereafter. It helps a lot of patients.
You should consult a Surgeon for Barrettes esophagus treatment too.
If you need more explanations, any querries are more than welcomed. Don't hesitate anytime to contact me directly.
Regards!
DR. HANIF XXXXXXX USA
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Muhammad Hanif 4 hours later
No relationship with pain sensation with meals. it increases before meals. Eating helps for awhile. No nausea, vomiting. No bitter taste in mouth and pharyngitis. I had an endoscopy XXXXXXX 2014. Here are all of the drugs that Dr. tried on me and I could not tolerate any of them. They caused severe cramping .Omeprazole 40 mg, Ranitidine 150 mg and 300 mg, Sucralfate 1 gm., Delilant 60m,Metoprololer Saccinate 25m, VerapemilER 120 mg, Lyrica 150 mg.
doctor
Answered by Dr. Muhammad Hanif 32 minutes later
Brief Answer:
It seems to be Peptic Ulcer Disease(PUD)

Detailed Answer:
Welcome again Dear XXXX!

Once I have got a complete history and all of your issues at hand, I can well establish that you have H. Pylori infection induced Acid peptic disease (PUD or APD).
That's why its resistant to empirical therapy with antacids that you have already used.
Patients like you need PPI based triple therapy (it's a combination therapy and will not cause side effects as you felt previously with other drugs)
1. Nexium 40mg Per oral qd
2. Clarithromycin 500mg per oral bid
3. Amoxicillin 1g per oral bid ( If you have amoxicillin allergy, you can replace it with Metronidazole 500mg per oral bid
I prescribe these medicines to my patients for 14days.

Don't use tylenol, it will aggravate the pain, and has no benefit for you. Hope it helps and I will wait for a follow up after 14days of treatment.

Regards!
Dr. Hanif
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Muhammad Hanif 13 hours later
Thank you, I will take this to my Digestive health Doctor XXXXXXX R. Bass on appointment XXXXXXX 9 to get the medications. I hope he will follow this . If not then I will try my PC Dr. Kallal. My first Digestive Dr. Steephen wouldn't see me after endoscopy, I just talked to her nurse. No follow up appointment . Might be because I am on Medicare since I retired year and half ago. They got frustrated because I couldn't tolerate the medications. Said there were no more medications left. Trying to get this solved has been very difficult . I think they thought it was all in my head. I didn't have pain in my head just my gut and chest.
doctor
Answered by Dr. Muhammad Hanif 1 hour later
Brief Answer:
Yes, please follow my instructions, and see miraculous results

Detailed Answer:
Welcome, Dear XXXX!

I feel sorry that your physician thought like that. It's not your fault. Anyone can get ill and needs medical care. And it's your right to throw queries to a treating physician. I hope your physician takes care of it during your next visit and give you a prescription for the medications needed really for you right away. I assure you that this regimen will suit and help you.

Have a nice time ahead and get very well soon. Please don't forget to give rating and positive feedback of your experience, so that I may be in a better position to help you in future too. If you have any questions in future too, feel free to ask a direct question from my profile "ask me a question" tab. I will always be more than happy to help you.

Regards!
Your Physician
Dr. Hanif XXXXXXX USA
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Muhammad Hanif

General & Family Physician

Practicing since :2009

Answered : 2369 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Omeprazole

doctor1 MD

I have burped over 300 times today. have had this mildly for a couple of mos. since taking fosamax. just started statin for high cholesteol 2 days...

doctor1 MD

Doc what is belpasy? i get belpasy at 23 dec 2011 in left face. What should i do for treatment? My left eye can t close, my left mouth can t close...

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

Get personalised answers from verified doctor in minutes across 80+ specialties

138 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2